South Carolina, 2012Hail in South Carolina, March 19, 2012
March 19, 2012 · NWS CAE · 1 event in 1 county or zone
Some widely scattered thunderstorms produced some hail and strong winds in the Pee Dee region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some widely scattered thunderstorms produced some hail and strong winds in the Pee Dee region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Mar 19, 12:20 PM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 19, 12:20 PM EST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
120 PM EDT MON MAR 19 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA THROUGH MIDWEEK WHICH WILL
RESULT IN ABOVE NORMAL TEMPERATURES.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL CONTINUE TO BUILD ACROSS
THE AREA. SHORT WAVE TROUGH ROTATING AROUND RIDGE TRIGGERING
CONVECTION ACROSS EASTERN NORTH CAROLINA. THESE SHOWERS SHOULD
REMAIN EAST OF THE REGION THIS AFTERNOON. TRIGGER APPEARS TO BE
LACKING FOR CONVECTION. LATEST LAPS SOUNDING INDICATES AIR MASS
BECOMING MODERATELY UNSTABLE BUT MOISTURE APPEARS LIMITED. CAN'T
RULE OUT AN ISOLATED THUNDERSTORM ESPECIALLY IN THE PEE DEE BUT
POP LESS THAN 20 PERCENT. MOSTLY CLEAR OVERNIGHT WITH SOME HIGH
CLOUDS AT TIMES. NAM SUGGESTING A LOW-LEVEL JET MAY INHIBIT FOG
FORMATION...HOWEVER SREF AND LAMP INDICATING INCREASED FOG THREAT EAST
MIDLANDS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL REMAIN IN CONTROL OF THE SURFACE WITH A HIGHLY
AMPLIFIED UPPER LEVEL RIDGE OVER THE EASTERN US. SITUATION WILL
CHANGE SLIGHTLY TUESDAY NIGHT AS A WEAK DISTURBANCE SLIDES
SOUTHWARD ALONG THE COAST. EXPECT THIS TO INCREASE CLOUDINESS
SLIGHTLY TUESDAY NIGHT WITH A SLIGHT INCREASE IN THUNDERSTORM
CHANCES ON WEDNESDAY. WEDNESDAY NIGHT THE DISTURBANCE BEGINS TO
WEAKEN AND PUSH OFFSHORE AS A DEEP UPPER LEVEL LOW MOVES INTO
CENTRAL TX. TEMPERATURES THROUGH THE SHORT TERM WILL BE IN THE UPPER
70S TO MIDDLE 80S WITH OVERNIGHT LOWS IN THE MIDDLE 50S TO AROUND 60.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
MODELS HAVE COME INTO BETTER AGREEMENT OVER THE PAST COUPLE OF
RUNS...ESPECIALLY IN REGARD TO THE HANDLING OF THE UPPER LEVEL LOW
WHICH ENTERS THE REGION THIS WEEKEND. OVERALL CONFIDENCE REMAINS ON
THE LOW SIDE CONCERNING THE UPPER LOW AS MODELS CONTINUE TO ADJUST
THE TRACK AND TIMING.
UPPER LEVEL PATTERN WILL BE VERY SLOW TO PROGRESS EASTWARD AS A REX
BLOCK OVER WESTERN EUROPE AND NEARLY AN OMEGA BLOCK OVER THE CENTRAL
US INTO THE WESTERN ATLANTIC BASIN. THIS WILL KEEP THE UPPER LEVEL
RIDGE OVER THE EASTERN US THROUGH FRIDAY NIGHT WHEN THE RIDGE WILL
BEGIN TO BREAK DOWN AS THE BLOCKING PATTERN BEGINS TO RELEASE. THIS
WILL RESULT IN THE WEAK UPPER LEVEL DISTURBANCE CONTINUING TO SLIDE
SOUTHWARD ALONG THE ATLANTIC SEABOARD ON THURSDAY WITH THE UPPER LOW
AND ASSOCIATED SURFACE LOW AND COLD FRONT SLOWLY MOVING THROUGH THE
GULF STATES. UPPER LOW WILL MOVE INTO THE FORECAST AREA SATURDAY
NIGHT/SUNDAY AND MOVE OFFSHORE MONDAY AS THE UPPER LOW REMAINS CUT
OFF FROM THE MAIN UPPER LEVEL PATTERN. WITH MODEL AGREEMENT
IMPROVING HAVE ADJUSTED POPS AND CLOUDS UPWARD SLIGHTLY SURROUNDING
THE PASSAGE OF THE UPPER LOW. TEMPERATURES THROUGH THE LONG TERM
WILL BE ABOVE NORMAL FOR THURSDAY THROUGH SATURDAY AND THEN RETURN
TO NEAR NORMAL FOR SUNDAY AND MONDAY AS THE UPPER LOW COVERS THE
REGION.
&&
.AVIATION /17Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS EXPECTED THROUGH THE AFTERNOON AND EVENING. PATCHY
FOG MAY DEVELOP LATE TONIGHT WITH PERIODS OF MVFR/IFR POSSIBLE
TOWARD 12Z.
EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS MAY
OCCUR IN LATE NIGHT/MORNING FOG THROUGH EARLY WEEK.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Mar 19, 7:58 AM EST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
858 AM EDT MON MAR 19 2012
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-201258-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
858 AM EDT MON MAR 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Hail, Lee
- When
- March 19, 4:13 PM EST to 4:15 PM EST
- Where
- Lee County, 1.34 mi WNW of Cypress Xrds
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.230, -80.150
Hail covered the ground near the intersection of Cypress and Cypress Cemetary roads. Lots of nickel to dime size hail with some pieces up to the size of a quarter.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, March 19 to 20, 20121 death · 4 injured · $502,000 · EF2 · 72 events
- Flash Flooding and Flooding in Texas, March 19 to 20, 2012$667,000 · 1.75 in hail · 32 events
- Wildfire in North Dakota, March 19, 20122 injured · $410,000 · 3 events
- Damaging Winds in Minnesota, March 19, 2012$810,000 · 52 kt wind · 3 events
- Tornadoes and Damaging Winds in Minnesota, March 19, 2012$407,000 · EF0 · 9 events
- Tornado and Flash Flooding in Oklahoma, March 19 to 20, 2012$47,000 · EF0 · 29 events
- Tornadoes and Flash Flooding in Arkansas, March 19 to 20, 2012$19,000 · EF1 · 11 events
- Tornado in Kansas, March 19, 2012$50,000 · EF0 · 1 event
- Damaging Winds in Iowa, March 19, 2012$18,000 · 65 kt wind · 5 events
- Damaging Winds in Texas, March 19, 2012$20,000 · 60 kt wind · 2 events
- Hail and Damaging Wind in Texas, March 19, 20121.75 in hail · 10 events
- Winter Storm in Montana, March 19, 20129 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 363927.